Exacerbation of dideoxycytidine-induced neuropathy with dideoxyinosine
Journal of Acquired Immune Deficiency Syndromes
Dideoxycytidine; Dideoxyinosine; Human immunodeficiency virus; Peripheral neuropathy; Zidovudine
Dideoxycytidine (ddC) and dideoxyinosine (ddl) are nucleoside derivatives that exhibit antiretroviral activity against the human immunodeficiency virus (HIV). Both of these agents are under active investigation as potential therapies for patients with HIV infection. In addition, both drugs may be obtained for HIV-infected individuals who cannot tolerate zidovudine. A major focus of the research effort involving these agents has been to define their toxicities. Both agents may cause peripheral neuropathy. We wish to report a patient who developed severe neuropathy following the administration of ddl that was given shortly after the patient was removed from a clinical trial of ddC. The rapid development of toxicity indicates that this side effect is additive or synergistic for these agents. © 1991 Raven Press, New York.
Lelacheur, S., & Simon, G. (1991). Exacerbation of dideoxycytidine-induced neuropathy with dideoxyinosine. Journal of Acquired Immune Deficiency Syndromes, 4 (5). Retrieved from https://hsrc.himmelfarb.gwu.edu/smhs_pa_facpubs/189